Algebraic Monoids, Group Embeddings, and Algebraic Combinatorics

  • Mahir Can
  • Zhenheng Li
  • Benjamin Steinberg
  • Qiang Wang

Part of the Fields Institute Communications book series (FIC, volume 71)

Table of contents

  1. Front Matter
    Pages i-x
  2. Michel Brion
    Pages 1-54
  3. Michel Brion, Lex E. Renner
    Pages 55-59
  4. Zhenheng Li, Zhuo Li, You’an Cao
    Pages 141-187
  5. L. Brambila-Paz, Alvaro Rittatore
    Pages 209-231
  6. Lex E. Renner
    Pages 247-269
  7. Mahir Bilen Can, Michael Joyce
    Pages 271-284
  8. Arvind Ayyer, Steven Klee, Anne Schilling
    Pages 285-304
  9. Carolina Benedetti, Nantel Bergeron
    Pages 305-338

About this book

Introduction

This book contains a collection of fifteen articles and is dedicated to the sixtieth birthdays of Lex Renner and Mohan Putcha, the pioneers of the field of algebraic monoids.

 

Topics presented include:

 

v  structure and representation theory of reductive algebraic monoids

v  monoid schemes and applications of monoids

v  monoids related to Lie theory

v  equivariant embeddings of algebraic groups

v  constructions and properties of monoids from algebraic combinatorics

v  endomorphism monoids induced from vector bundles

v  Hodge–Newton decompositions of reductive monoids

 

A portion of these articles are designed to serve as a self-contained introduction to these topics, while the remaining contributions are research articles containing previously unpublished results, which are sure to become very influential for future work. Among these, for example, the important recent work of Michel Brion and Lex Renner showing that the algebraic semigroups are strongly π-regular.

 

Graduate students as well as researchers working in the fields of algebraic (semi)group theory,  algebraic combinatorics, and the theory of algebraic group embeddings will benefit from this unique and broad compilation of some fundamental results in (semi)group theory, algebraic group embeddings, and algebraic combinatorics merged under the umbrella of algebraic monoids.

Keywords

algebraic combinatorics algebraic group embeddings linear algebraic monoids semigroups strong pi-regularity of algebraic semigroups

Editors and affiliations

  • Mahir Can
    • 1
  • Zhenheng Li
    • 2
  • Benjamin Steinberg
    • 3
  • Qiang Wang
    • 4
  1. 1.Department of MathematicsTulane UniversityNew OrleansUSA
  2. 2.Department of Mathematical SciencesUniversity of South CarolinaAikenUSA
  3. 3.Department of MathematicsCity College of New YorkNew YorkUSA
  4. 4.School of Mathematics and StatisticsCarleton UniversityOttawaCanada

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4939-0938-4
  • Copyright Information Springer Science+Business Media New York 2014
  • Publisher Name Springer, New York, NY
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-1-4939-0937-7
  • Online ISBN 978-1-4939-0938-4
  • Series Print ISSN 1069-5265
  • Series Online ISSN 2194-1564
  • About this book